fbpx

New TikTok challenge causing concerns

By Chara

A new TikTok challenge is raising concerns of posing dangers to children and teens.
In the challenge, users are asked to overdose with Benadryl, an over-the-counter (OTC) medicine that can cause death. Specifically, they are encouraged to drink a lot of Benadryl to induce hallucinations.
Benadryl’s active substance is diphenhydramine, an antihistamine used to temporarily relieve symptoms caused by hay fever, upper respiratory allergies or a cold, such as a runny nose and sneezing.
Health agencies like the U.S. Food and Drug Administration (FDA) are expressing concern about the challenge.
“The U.S. Food and Drug Administration … is warning that taking higher than recommended doses of the common over-the-counter … allergy medicine diphenhydramine (Benadryl) can lead to serious heart problems, seizures, coma or even death,” a statement from the FDA read. “We are aware of news reports of teenagers ending up in emergency rooms or dying after participating in the ‘Benadryl Challenge’ encouraged in videos posted on the social media application TikTok.”
Parents nationwide are concerned about their children taking the challenge. There have been cases where children have ended up unconscious or dead after taking the challenge.
The FDA has reportedly contacted ByteDance, the company responsible for TikTok, and has asked that the videos be removed. In addition, the organization has asked parents to keep OTCs away from their children.

______________________________________________________________________________

Nuevo desafío de TikTok causa preocupación

Un nuevo desafío de TikTok está generando inquietudes sobre la posibilidad de representar un peligro para niños y adolescentes.
En el desafío, se les pide a los usuarios que tomen una sobredosis de Benadryl, un medicamento de venta libre (conocido como OTC, por sus siglas en inglés) que puede causar la muerte. Específicamente, se les anima a beber mucho Benadryl para inducir alucinaciones.
El principio activo de Benadryl es difenhidramina, un antihistamínico que se utiliza para aliviar temporalmente los síntomas causados por la fiebre del heno, alergias de las vías respiratorias superiores o un resfriado, como secreción nasal y estornudos.
Agencias de salud como la Administración de Drogas y Alimentos de EE.UU. (FDA, por sus siglas en inglés) están expresando preocupación por el desafío.
“La Administración de Drogas y Alimentos … advierte que tomar dosis más altas de las recomendadas del medicamento común de venta libre … difenhidramina (Benadryl) puede provocar problemas cardíacos graves, convulsiones, coma o incluso la muerte”, se leía en un comunicado de la FDA. “Estamos al tanto de los informes noticiosos de adolescentes que terminan en las salas de emergencia o mueren después de participar en el ‘Desafío Benadryl’, alentados en videos publicados en la aplicación de redes sociales TikTok”.
A los padres de todo el país les preocupa que sus hijos acepten el desafío. Ha habido casos en los que los niños han terminado inconscientes o muertos después de aceptar el desafío.
Según los informes, la FDA se ha puesto en contacto con ByteDance, la empresa responsable de TikTok, y ha solicitado que se eliminen los videos. Además, la organización ha pedido a los padres que mantengan los medicamentos sin receta lejos de sus hijos.

Share:

More Posts

Related Posts

%d bloggers like this: